Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ollie Vee

Retin-A Micro (in conjunction with Solodyn), week 3

Hello!

I am a 28-year-old female with moderate acne of the face and body. This is my first post.

I'm in the middle of my third week of using Retin-A Micro (0.1%), and my skin looks and feels horrible. It has caused me to break out worse than I have in a couple of years. I also have a lot of peeling and red blotches on my skin. It now stings to wash my face with my Neutrogena facial cleanser. It even stings when I just splash some water on my face! During the first couple of days, I applied some of the Retin-A Micro gel onto my chest and back as well as my face, but I stopped because it caused so many (of what appears to be) chemical burns that it looked as though I'd been whipped with a scourge.

I always wore makeup to go to work, but now I don't feel comfortable going anywhere --not even to the gym-- without covering my face with concealer. Unfortunately, though, it is difficult to cover skin that is peeling or flaking. The deterioration of my complexion is having a devastating effect on my self-esteem and it's shaken my confidence immensely.

I feel very discouraged by the notion that it will probably take about 3 months for the Retin-A Micro gel to produce any positive results, and I'd like to know if any of you have found the wait to be worthwhile. I am, at this point, strongly considering dumping this medication because I'm worried that the breakouts and peeling will never go away.

Incidentally, I am also taking Solodyn for my acne (I started on the 19th of last month), but it is having no discernible effect. (Of course, it's hard to tell since Retin-A Micro is doing such a number on my skin right now.)

Any advice or personal anecdotes you may have to offer would be greatly appreciated.

Thank you,

Ollie

Share this post


Link to post
Share on other sites

I'm on the exact same thing, the RAM and Solodyn. I've been on the Solodyn for three and a half months and am pretty sure it has not done a thing. The Retin A Micro peeled my skin too, but decrease the amount you're using or only apply it every other day. I added a glycolic acid wash, which I personally don't really recommend because that burned my skin. Make sure you use a gentle cleanser instead. As for the Solodyn, I'd give it at least 3 months and see what happens. I have one more month on it before I go back to the derm, so I figured what the heck. I'm actually not really impressed with the RAM either. I'd like to switch to Epiduo and see what that does. Anyway, the peeling and dryness sucks, but stick it out and the results might be worth it. Just my non professional opinion. Good luck!

Share this post


Link to post
Share on other sites

I had the exact same thing happen to me with the burning.

i let me skin rest for a day (no retin a micro or anything just with moisterizer) and I applied Retin A micro every other night and my skin was a lot less irritated!

So just let your skin relax and cut the dosage back!

Share this post


Link to post
Share on other sites

Update: After posting the first message in this thread, I decided to stop using Retin-A Micro for three days, in order to allow my skin to recover. On the fourth day, I resumed the treatment but with a slight change in my regimen: I moisturize before applying Retin-A Micro (I used to apply moisturizer only on the morning after I had used Retin-A Micro, to reduce the flakiness of my skin). The moisturizer I use is called Aquafina Advanced Hydration Rx Daytime Replenishment Moisturizer with QuSomes, and it seems to mitigate the harsher effects of Retin-A Micro (namely, the peeling, redness, and irritation). My skin still peels but to a much lesser degree, and my complexion has greatly improved. I got the idea of using moisturizer beforehand from two different sources: the first was a message written by another user of Retin-A Micro who wrote that she always moisturized her skin before applying the gel; and the second was Leslie Baumann's book, The Skin Type Solution, in which she recommended mixing a drop or two of serum with Retin-A before application.

Share this post


Link to post
Share on other sites

I'm glad you've been able to get the irritation under control and didn't get too discouraged. I wish you the best with your new application method. :)

Share this post


Link to post
Share on other sites

ok so i am new to this website i figured i might as well join because i have become OBSESSED with skin and acne because ive been dealing with it for years, most of it very small bumps not even red but lately its been WILDDDD...this bullshit all started last year around this time i have egzema (cant spell) i was having a bad flare up and went to my derm for some cream which works wonderfully, i had a few zits on my face and my derm said "so what are you doing for your acne" i was like um nothing really lol..she put me on retin a micro at night and clyndomycn in the morning let me tell you this shit RAM is WICKEDDDDD OH MY GOD after a few weeks my face just exploded big zits the dryness the burning wow i was like what is this poison in a bottle how can this be good? but it DOES AND WILL go away and it does work it just takes a long time and everyone is different if you use it correctly im telling you its really wonderful its a wrinkle cream ive done tons of research its basically a chemical peel in a bottle but not only does it give your skin a healthy glow and helps acne it prevents wrinkles which they say you should start doing in your 20's this product took about 3 months i was upset to believeee me because i felt it took forever just for what this product did to me go back to how i originally looked i am foolish because i went off of it for the summer because i wanted to lay in the sun like a crazy person and you cant do that if your on retin a cause you will burn badly, ive also given up the sun because i rather be pasty like michael jackson was but atleast have clear skin so after the summer my skin started up again iw ent back to the derm and have zero insurance and now im on retin a micro once again and solodyn ive been on it for a week and my skin is looking better already, i think retin a micro is capable for clearing alot of acne but patience is a virtue i know it sucks but this product cud take up to a year to start working but if it does it will be worth it and you can use this product for life....as for your back holy shitt the SAMEEEE exact thing happned to me not only did i have huge pussy pimples on my back it was dry red itchy and had scratch marks all over it and i wasnt itching it , i was using benzoclyn in the morning and retin a micro at night my back is breaking out again and im on the same regimen i once was and the same side effects are happening again this time i am fed up with acne all together i am going to be 23 i will never go off retin a micro again im hoping sooner than later ill be done with this and if im not ill go on accutane thats my last resort

Edited by DeniseN

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×